MAUDE Adverse Event Report: Covidien LigaSure XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

Covidien LigaSure XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LXMJ37S
Medical Device Problem Codes Energy Output Problem (1431); Intermittent Energy Output (4025)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that sealing was described as inadequate or partial despite evidence of energy delivery and end tones being heard, and the seal was reported to bleed.There was no re-grasp alert.Blood transfusion was required.The device was used during a low anterior resection procedure on vessels, after a few good seals before it started giving problem.Jaw cleaning was done after every 3-4 time of usage.Another device was reported to have been used successfully with the same generator.
 
Additional Manufacturer Narrative
D10 concomitant products: lxmj37s, maryland xp inline sealer/divider 37cm (lot#:42550119x), lxmj37s, maryland xp inline sealer/divider 37cm (lot#:42550119x) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
LigaSure XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer (Section G)
Covidien
6044 longbow court
boulder CO 80301 -329
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112--439
+1(800)646-4633
MDR Report Key50423798
Report Number1717344-2026-01160
Device Sequence Number9479358
Product Code GEI
UDI-Device Identifier10884521830943
UDI-Public(01)10884521830943(17)290910(10)42550119X
Combination Product (Y/N)N
Initial Reporter CountryMU
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Type of Report Initial
Report Date (Section B) 08/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLXMJ37S
Device Catalogue NumberLXMJ37S
Device Lot Number42550119X
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2026
Initial Report FDA Received Date08/25/2026
Date Device Manufactured09/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown